Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jul 27, 2021, 6:29 PM MDT for Ravalli County, Montana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 6:29 PM MDT (00:29 UTC)
- Expired
- Jul 27, 2021, 7:00 PM MDT
- In force
- 31 min
- Issued by
- NWS Missoula, MT
County Ravalli County, MT
The radar
The Missoula radar (KMSX), 79 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2468 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
132 WWUS85 KMSO 280029 SPSMSO Special Weather Statement National Weather Service Missoula MT 629 PM MDT Tue Jul 27 2021 MTZ005-006-280100- Bitterroot/Sapphire Mountains MT-Missoula/Bitterroot Valleys MT- 629 PM MDT Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAVALLI COUNTY UNTIL 700 PM MDT... At 629 PM MDT, Doppler radar was tracking a strong thunderstorm over Woodside, or near Hamilton, moving north at 25 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Hamilton, Stevensville, Victor, Woodside, Pinesdale, Grantsdale, Bell Crossing and Corvallis. LAT...LON 4617 11400 4618 11437 4659 11430 4655 11391 TIME...MOT...LOC 0029Z 190DEG 20KT 4631 11418 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 27, 2:12 PM MDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jul 27, 2:12 PM MDT, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Missoula MT 212 PM MDT Tue Jul 27 2021 .DISCUSSION... Another push of monsoon moisture is entering the Northern Rockies from the south. The leading edge of this moisture reaches much of the region during peak heating, which will cause thunderstorms to develop. Smoke trapped in valleys could inhibit some of the convection this afternoon, but radar projections have fair agreement for thunderstorms through the evening from Missoula south and east. Moisture with weak disturbances will also move through northwest Montana tonight. While confidence in occurrence is low, isolated thunderstorms are possible through Wednesday morning. Anomalously high moisture arrives Wednesday afternoon to Lemhi County and southwest Montana, and a stronger disturbance will associate with the moisture, causing thunderstorms to develop Wednesday afternoon. Most of the storms are forecast to develop south of a line extending from southeast Idaho County through Hamilton to Drummond. Gusty winds over 40 mph, lightning, and brief heavy rain will be the main impacts. Thunderstorms are possible in similar areas on Thursday as Wednesday. Above normal and very warm temperatures will remain through the end of the week with isolated afternoon thunderstorms. Extended model guidance is trending toward high chances for showers and thunderstorms throughout north central Idaho and western Montana on Sunday and Monday. Rain amounts are still uncertain, but these two days have the highest chances for rain across the region compared to what we have seen in a while. && .AVIATION...Wildfire smoke will inhibit visibility at all terminals today. Smoke will also obscure terrain across all mountain ranges in the Northern Rockies airspace. This afternoon, there will be a chance for thunderstorms at all terminals after about 27/2200Z, with a better chance of storms at KSMN and KBTM. Dry air in the lower atmosphere will allow for gusty outflow winds in the vicinity of these storms. Smoky skies will persist on Wednesday. There will be another chance for thunderstorms on Wednesday afternoon at all terminals. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...&&
In the hours before
Special weather statement, Jul 27, 5:31 PM MDT, 58 minutes before
Special Weather Statement National Weather Service Missoula MT 531 PM MDT Tue Jul 27 2021 MTZ001>003-043-280015- Flathead/Mission Valleys MT-West Glacier Region MT- Kootenai/Cabinet Region MT-Potomac/Seeley Lake Region MT- 531 PM MDT Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR LAKE...NORTHERN MISSOULA... SOUTHEASTERN LINCOLN...NORTHEASTERN SANDERS AND CENTRAL FLATHEAD COUNTIES UNTIL 615 PM MDT... At 530 PM MDT, Doppler radar was tracking showers and thunderstorms along a line extending from 24 miles southwest of Kalispell to near Pablo. Movement was east at 40 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Kalispell, Polson, Evergreen, Whitefish, Columbia Falls, Ronan, Bigfork, Swan Lake, Turtle Lake, Rocky Point, Kerr, Woods Bay, Pablo, Jette, Kings Point, Big Arm, Lake Mary Ronan, Elmo, Finley Point and Dayton. LAT...LON 4869 11443 4784 11319 4749 11411 4813 11495 TIME...MOT...LOC 2330Z 251DEG 37KT 4808 11478 4760 11400
Special weather statement, Jul 27, 5:42 PM MDT, 47 minutes before
Special Weather Statement National Weather Service Missoula MT 542 PM MDT Tue Jul 27 2021 IDZ006-MTZ005-006-280015- Southern Clearwater Mountains ID-Bitterroot/Sapphire Mountains MT- Missoula/Bitterroot Valleys MT- 542 PM MDT Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN IDAHO AND CENTRAL RAVALLI COUNTIES UNTIL 615 PM MDT/515 PM PDT/... At 541 PM MDT/441 PM PDT/, Doppler radar was tracking a strong thunderstorm 11 miles west of Darby, or 20 miles southwest of Hamilton, moving north at 20 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Hamilton, Darby, Conner, Woodside, Pinesdale, Grantsdale, Charlos Heights, Corvallis and Como. LAT...LON 4591 11385 4592 11474 4636 11453 4634 11389 TIME...MOT...LOC 2341Z 189DEG 18KT 4601 11441
Special weather statement, Jul 27, 6:29 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Missoula MT 629 PM MDT Tue Jul 27 2021 MTZ005-006-280100- Bitterroot/Sapphire Mountains MT-Missoula/Bitterroot Valleys MT- 629 PM MDT Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAVALLI COUNTY UNTIL 700 PM MDT... At 629 PM MDT, Doppler radar was tracking a strong thunderstorm over Woodside, or near Hamilton, moving north at 25 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Hamilton, Stevensville, Victor, Woodside, Pinesdale, Grantsdale, Bell Crossing and Corvallis. LAT...LON 4617 11400 4618 11437 4659 11430 4655 11391 TIME...MOT...LOC 0029Z 190DEG 20KT 4631 11418
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:31 PM MDT | Special Weather Statement | MSO | Missoula | 44 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.